SELECT * FROM mediland_health_question WHERE is_active='1' AND approved='1' AND id='496' What are the effects of antibiotic use on birth control pills? -My Mediland

What are the effects of antibiotic use on birth control pills?

What are the effects of antibiotic use on birth control pills?

Posted by Ajoy

Posted on 11th February, 2024 at 12:22:28 PM

Dr. Dipankar Bhattacharyya

Some antibiotics and certain other medications have the potential to reduce the effectiveness of birth control pills. Some antibiotics slightly reduce the amount of hormones absorbed by the system.

Among the suspect antibiotics are those in the penicillin family, including penicillin, amoxicillin, and ampicillin; tetracycline, and related drugs such as doxycycline and erythromycin. Some epilepsy drugs, tranquilizers, barbiturates, anti-inflammatories, and laxatives may also reduce the effectiveness of oral contraceptives. The same effect may also occur if you have an intestinal illness that causes diarrhea or vomiting.

© Copyright 2024 MYMEDILAND. All rights reserved.